Alert archive / Louisiana / Coastal Flood Statements in 2006
Coastal Flood Statement 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this coastal flood statement at Oct 25, 2006, 6:26 AM CDT for Saint Martin Parish, Louisiana. It was in force for 49 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2006, 6:26 AM CDT (11:26 UTC)
- Expired
- Oct 27, 2006, 7:00 AM CDT
- In force
- 49 hr
- Issued by
- NWS Lake Charles, LA
County Saint Martin Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2199 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS44 KLCH 251126 CFWLCH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 626 AM CDT WED OCT 25 2006 LAZ051>055-TXZ215-216-252100- /O.NEW.KLCH.CF.S.0002.061025T1126Z-061027T1200Z/ CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON- ORANGE- 626 AM CDT WED OCT 25 2006 ...COASTAL FLOODING POSSIBLE LATE TONIGHT AND THURSDAY... HIGHER THAN NORMAL ASTRONOMICAL TIDES...COMBINED WITH A PROLONGED SOUTHERLY WIND THROUGH THURSDAY...WILL PRODUCE TIDE READINGS ONE TO TWO FEET ABOVE PREDICTED LEVELS. THESE HIGH TIDES WILL CREATE THE POTENTIAL FOR MINOR COASTAL FLOODING...ESPECIALLY NEAR HIGH TIDE TIMES. THE FOLLOWING IS A SUMMARY OF TIMES AND LEVELS OF PREDICTED TIDES FOR TODAY AND TONIGHT. FOR CAMERON, LOW TIDE OF 0.1 FEET WILL OCCUR AT 10:56 AM, WITH A HIGH TIDE OF 2.6 FEET EXPECTED AT 7:07 PM. FOR SABINE PASS, LOW TIDE OF 0.1 FEET WILL OCCUR AT 11:42 AM, WITH A HIGH TIDE OF 2.1 FEET EXPECTED AT 8:03 PM. AT VERMILION BAY, LOW TIDE OF 0.1 FEET WILL OCCUR AT 11:47 AM, WITH A HIGH TIDE OF 2.1 FEET EXPECTED AT 8:49 PM. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$ DML/RUA
2 follow-up statements
000 WHUS44 KLCH 252007 CFWLCH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 307 PM CDT WED OCT 25 2006 LAZ052>055-252115- /O.CAN.KLCH.CF.S.0002.000000T0000Z-061027T1200Z/ VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- 307 PM CDT WED OCT 25 2006 ...THE COASTAL FLOOD STATEMENT FOR THE COASTAL MARSHES OF SOUTH CENTRAL LOUISIANA HAS BEEN CANCELLED... $$ LAZ051-TXZ215-216-261200- /O.EXT.KLCH.CF.S.0002.000000T0000Z-061026T1500Z/ CAMERON-JEFFERSON-ORANGE- 307 PM CDT WED OCT 25 2006 ...COASTAL FLOODING POSSIBLE LATE TONIGHT AND THURSDAY... THE ACTUAL TIDES WILL BE RUNNING FROM 1 TO 1.5 FEET ABOVE THE ASTRONOMICAL TIDES TONIGHT DUE IN PART, TO STRONG SOUTHERLY WINDS IMPEDING THE DRAINAGE OF THE EBB TIDE. THE FOLLOWING IS A SUMMARY OF TIMES AND LEVELS OF THE ASTRONOMICAL TIDES FOR TONIGHT. FOR CAMERON... HIGH TIDE OF 2.6 FEET WILL OCCUR AT 7 PM... WITH A LOW TIDE OF 0.1 FEET EXPECTED AT 11:30 AM ON THURSDAY. FOR SABINE PASS... HIGH TIDE OF 2.1 FEET WILL OCCUR AT 8 PM... WITH A LOW TIDE OF 0.1 FEET EXPECTED AT 12:30 PM ON THURSDAY. AT VERMILION BAY... HIGH TIDE OF 2.1 FEET WILL OCCUR AT 9 PM... WITH A LOW TIDE OF 0.1 FEET EXPECTED AT 12:30 PM ON THURSDAY. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$
000 WHUS44 KLCH 260930 CFWLCH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 427 AM CDT THU OCT 26 2006 LAZ052>054-262100- /O.EXB.KLCH.CF.S.0002.000000T0000Z-061027T1200Z/ VERMILION-IBERIA-ST. MARY- 427 AM CDT THU OCT 26 2006 ...COASTAL FLOODING POSSIBLE THROUGH TONIGHT... STRONG SOUTHERLY WINDS AHEAD OF AN APPROACHING STORM SYSTEM WILL CREATE ABOVE NORMAL TIDES AND LARGE WAVES THAT MAY PRODUCE SOME MINOR FLOODING AT LOW SPOTS ALONG THE COAST. ACTUAL TIDE VALUES ARE EXPECTED TO RUN SOME 1 TO 1 1/2 FEET ABOVE THE PREDICTED ASTRONOMICAL TIDES THROUGH TONIGHT. THE FOLLOWING IS A SUMMARY OF TIMES AND LEVELS OF THE ASTRONOMICAL TIDES THROUGH TONIGHT. AT VERMILION BAY TODAY, LOW TIDE OF 0.1 FEET AT 12:30 PM. AT VERMILION BAY TONIGHT, HIGH TIDE OF 2.1 FEET AT 10:10 PM. LOW TIDE OF 1.9 FEET AT 12:39 AM. HIGH TIDE OF 2.1 FEET AT 2:41 AM. STRONG NORTHERLY WINDS WILL DEVELOP BEHIND A COLD FRONT ON EARLY FRIDAY. THIS WILL ALLOW THE ACTUAL TIDE VALUE TO DROP AND DIMINISH THE CHANCE FOR COASTAL FLOODING. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$ LAZ051-TXZ215-216-262100- /O.EXT.KLCH.CF.S.0002.000000T0000Z-061027T1200Z/ CAMERON-JEFFERSON-ORANGE- 427 AM CDT THU OCT 26 2006 ...COASTAL FLOODING POSSIBLE THROUGH TONIGHT... STRONG SOUTHERLY WINDS AHEAD OF AN APPROACHING STORM SYSTEM WILL CREATE ABOVE NORMAL TIDES AND LARGE WAVES THAT MAY PRODUCE SOME MINOR FLOODING AT LOW SPOTS ALONG THE COAST. ACTUAL TIDE VALUES ARE EXPECTED TO RUN SOME 1 TO 1 1/2 FEET ABOVE THE PREDICTED ASTRONOMICAL TIDES THROUGH TONIGHT. THE FOLLOWING IS A SUMMARY OF TIMES AND LEVELS OF THE ASTRONOMICAL TIDES THROUGH TONIGHT. AT CAMERON TODAY, LOW TIDE OF 0.1 FEET AT 11:39 AM. AT CAMERON TONIGHT, HIGH TIDE OF 2.6 FEET AT 8:28 PM. LOW TIDE OF 2.4 FEET AT 11:48 PM. HIGH TIDE OF 2.6 FEET AT 12:59 AM. AT SABINE PASS TODAY, LOW TIDE OF 0.1 FEET AT 12:25 PM. AT SABINE PASS TONIGHT, HIGH TIDE OF 2.1 FEET AT 9:24 PM. LOW TIDE OF 1.9 FEET AT 12:34 AM. HIGH TIDE OF 2.1 FEET AT 1:55 AM. STRONG NORTHERLY WINDS WILL DEVELOP BEHIND A COLD FRONT ON EARLY FRIDAY. THIS WILL ALLOW THE ACTUAL TIDE VALUE TO DROP AND DIMINISH THE CHANCE FOR COASTAL FLOODING. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$ RUA
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this coastal flood statement went out at Oct 25, 5:07 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Oct 25, 5:07 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
507 AM CDT WED OCT 25 2006
.DISCUSSION...
...ANOTHER SIGNIFICANT FLOODING EVENT EXPECTED ACROSS SOUTHEAST
TEXAS...CENTRAL...AND SOUTHWEST LOUISIANA...
LOTS TO TALK ABOUT. FIRST...LIGHT RAIN HAS ALREADY BEGUN ACROSS
INLAND SE TX/C LA OVERNIGHT...BUT THE RAINFALL WAS MAINLY LESS
THAN A TENTH OF AN INCH...PERHAPS TRACE AMOUNTS IN SOME AREAS.
ALL GUIDANCE IS GIVING VERY HIGH POPS AREAWIDE THIS AFTERNOON AS
THE FIRST SIGNIFICANT SHORTWAVE WITHIN THE LARGE WESTERN U.S. AND
E. PACIFIC TROF BEGINS TO MOVE WEST. MOST OF THIS WILL CONTINUE AS
SHRA THIS MORNING AS THE MOISTURE GLIDES UPSLOPE ACROSS THE ISENTROPIC
SURFACES OF THE RETREATING COOL POOL OF AIR...OR IN LAYMANS TERMS...THE
WARM FRONT.
BY AFTERNOON...THE WARM FRONT...OR WHATS LEFT OF IT...IS EXPECTED
TO CLEAR NORTH OF THE AREA...LEAVING THE AREA COMPLETELY OPEN TO
THE GULF AND WHATS COMING FROM TX AND OLD MEXICO. EXPECTING
THUNDERSTORMS TO ENTER THE MIX AS WELL...GIVING HIGHER RAINFALL
POTENTIAL. NOW...BEING THAT THE GROUND ACROSS SE TX...SW AND C LA
IS JUST ABOUT FILLED TO CAPACITY WITH WATER...I OPTED TO ISSUE THE
FLOOD WATCH FOR THIS AFTERNOON THROUGH FRIDAY AFTERNOON FOR THE
ABOVE MENTIONED AREAS. IT WILL ONLY TAKE ABOUT AN INCH OR TWO
WITHIN A COUPLE OF HOURS TO INITIATE FLOODING ONCE AGAIN ACROSS
THOSE AREAS.
WAIT...ITS NOT OVER. ENTERING THE MIX WILL BE THE REMNANTS OF
EAST PACIFIC TROPICAL STORM PAUL...WHICH IS EXPECTED TO CROSS OLD
MEXICO TODAY...ENTERING TX BY TONIGHT AND THU. NEEDLESS TO SAY...THIS
WILL ONLY ENHANCE THE PRECIP H20 ACROSS THE REGION...AND POTENTIAL
QPF TO FALL. WHILE ITS A BIT EARLY TO STATE EXACT RAINFALL ESTIMATES...
THIS SYSTEM LOOKS A LOT LIKE THE FIRST SYSTEM ON OCT 15 THAT BROUGHT
MOST OF THE AREA INTO FLOOD...WHICH HAD THE REMNANTS OF EPAC NORMAN
WITH IT. BEFORE ITS ALL SAID AND DONE FRI...AVERAGE BASIN TOTALS
OF 2-3 INCHES...WITH ISOLATED AMOUNTS OF 5-6 INCHES POSSIBLE.
NOW THE GOOD NEWS. ONCE THE FRONT PASSES FRIDAY...EXPECT PRECIP
FREE DAYS THROUGH AT LEAST NEXT MON...WITH ONLY A SLIGHT CHANCE
EXPECTED TUE.
DML
&&
.MARINE...
SCA IN EFFECT FOR INCREASING S WINDS TODAY AND THU...AND POST
FRONTAL WINDS FRI & SAT. INCREASING CONCERN ABOUT COASTAL FLOODING
POTENTIAL FOR LATER TODAY INTO THU AS HIGH ASTRONOMICAL TIDES WILL
BE PREDICTED. WITH THE STRONG AND PROLONGED S WINDS EXPECTED OVER
MOST OF THE WESTERN GULF THE NEXT COUPLE OF DAYS...COULD SEE TIDES
REACH 1 1/2 TO 2 FEET ABOVE PREDICTED VALUES...WHICH WILL PUT THE
TIDE NEAR OR JUST OVER 4 FEET IN CAMERON. WILL ISSUE A COASTAL
FLOOD STATEMENT ADDRESSING THIS SITUATION AND GIVE SPECIFIC TIDE TIMES.
DML
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 75 68 81 63 / 60 70 80 80
KBPT 77 69 81 63 / 60 70 80 80
KAEX 71 62 76 60 / 60 70 80 80
KLFT 75 64 83 65 / 40 50 60 80
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH FROM 1 PM WEDNESDAY TO 1 PM FRIDAY FOR THE FOLLOWING
ZONES: ALLEN...BEAUREGARD...CALCASIEU...RAPIDES...AND
VERNON.
TX...FLOOD WATCH FROM 1 PM WEDNESDAY TO 1 PM FRIDAY FOR THE FOLLOWING
ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND
TYLER.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
&&Hazardous weather outlook, Oct 25, 5:46 AM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 546 AM CDT WED OCT 25 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-261100- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 546 AM CDT WED OCT 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ANOTHER SIGNIFICANT STORM SYSTEM ACROSS THE WESTERN UNITED STATES WILL BEGIN TO AFFECT THE AREA TODAY. EXPECT SHOWERS AND THUNDERSTORMS TO INCREASE IN AREAL COVERAGE THIS AFTERNOON AND TONIGHT ACROSS ALL OF SOUTHEAST TEXAS...CENTRAL AND SOUTHERN LOUISIANA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERAL MORE DISTURBANCES...AS WELL AS THE REMNANTS OF EASTERN PACIFIC TROPICAL CYCLONE PAUL...WILL GIVE THE AREA MORE SIGNIFICANT RAINFALL. AVERAGE RAINFALL TOTALS OF 2 TO 3 INCHES WITH LOCALIZED AMOUNTS OF 5 TO 6 INCHES WILL BE POSSIBLE BEFORE ENDING FROM WEST TO EAST FRIDAY. MOST OF THE RAINFALL WILL RESULT IN DIRECT RUNOFF DUE TO SATURATED GROUNDS ALREADY IN PLACE. IF YOU ARE IN A LOCATION THAT RECEIVES EXCESSIVE RAINFALL...ESPECIALLY OVER A SHORT PERIOD OF TIME... FLASH FLOODING CAN BE EXPECTED. WITH THE EXPECTED RAINFALL...ADDITIONAL FLOODING WILL BE POSSIBLE ON AREA RIVERS. HOWEVER...STAGES SHOULD REMAIN BELOW THE HISTORICAL LEVELS REACHED LAST WEEK. IN ADDITION TO THE RAINFALL...SEVERE WEATHER IS ALSO POSSIBLE. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES CAN BE EXPECTED THURSDAY THROUGH EARLY FRIDAY ALONG AND AHEAD OF THE COLD FRONT. AFTER THE COLD FRONT PASSES FRIDAY...EXPECT A BEAUTIFUL BUT COOLER WEEKEND WITH NO PRECIPITATION EXPECTED. THE NEXT CHANCE OF PRECIPITATION IS NOT EXPECTED UNTIL TUESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION FOR FLOODING AND POTENTIAL SEVERE WEATHER MAY BE NECESSARY THROUGH FRIDAY.
In the hours before
Special weather statement, Oct 25, 5:37 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 537 AM CDT WED OCT 25 2006 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-252100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON... ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER... NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE 537 AM CDT WED OCT 25 2006 ...ANOTHER SIGNIFICANT FLOODING EVENT EXPECTED ACROSS SOUTHEAST TEXAS...CENTRAL...AND SOUTHWEST LOUISIANA... ANOTHER SIGNIFICANT STORM SYSTEM AND COLD FRONT WILL AFFECT THE AREA THROUGH FRIDAY. AHEAD OF THE COLD FRONT...SEVERAL DISTURBANCES ...AS WELL AS THE REMNANTS OF EASTERN PACIFIC TROPICAL CYCLONE PAUL...WILL GIVE THE AREA MORE SIGNIFICANT RAINFALL. AVERAGE RAINFALL TOTALS OF 2 TO 3 INCHES WITH LOCALIZED AMOUNTS OF 5 TO 6 INCHES WILL BE POSSIBLE BEFORE ENDING FROM WEST TO EAST FRIDAY. MOST OF THE RAINFALL WILL RESULT IN DIRECT RUNOFF DUE TO SATURATED GROUNDS ALREADY IN PLACE. IF YOU ARE IN A LOCATION THAT RECEIVES EXCESSIVE RAINFALL...ESPECIALLY OVER A SHORT PERIOD OF TIME... FLASH FLOODING CAN BE EXPECTED. WITH THE EXPECTED RAINFALL...ADDITIONAL FLOODING WILL BE POSSIBLE ON AREA RIVERS. HOWEVER...STAGES SHOULD REMAIN BELOW THE HISTORICAL LEVELS REACHED LAST WEEK. IN ADDITION TO THE RAINFALL...SEVERE WEATHER IS ALSO POSSIBLE. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES CAN BE EXPECTED THURSDAY THROUGH EARLY FRIDAY ALONG AND AHEAD OF THE COLD FRONT.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 4:14 AM CDT | Flood Watch | LCH | Allen, Beauregard, Rapides, Vernon | 51 hr |
| Oct 25, 2:42 PM CDT | Flash Flood Watch | LCH | Avoyelles, Evangeline, Lafayette, Saint Landry, Saint Martin | 42 hr |
Nearby
Coastal Flood Statements in Louisiana, 2006Coastal Flood Statements in Texas, 2006Every coastal flood statement in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.